Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 142, NWS Memphis, TN

June 4, 2001Prentiss County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2001, 5:10 PM CDT for Prentiss County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2001, 5:10 PM CDT (22:10 UTC)
Expired
Jun 4, 2001, 6:00 PM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Prentiss County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1707 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 042210
SVRMEM
MSC117-042300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
510 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 600 PM CDT.

* AT 509 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 8
  MILES SOUTHWEST OF BURTON...MOVING NORTHEAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 600 PM CDT INCLUDE...
  BURTON...

.DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3453 8856 3446 8837 3462 8831 3469 8837

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT MON JUN 4 2001

SHRA/TSRA NOW SCATTERED ABOUT ON KNQA 88D WITH MORE TSRA SPREADING
NORTHWARD FROM THE JAN CWFA. OBVIOUSLY WILL NEED AN EVENING POP
AREAWIDE AS STORMS SPREAD NORTHWARD. WILL TREND HIGHER POPS SOUTH TO
LOW NORTH. STORMS SHOULD DIE OUT WITH LOSS OF HEATING...AND ALREADY
HAVE DECREASED IN COVERAGE A BIT TO THE SOUTH. WARM FRONT NOW WELL
NORTH OF THE FA...LEAVING VERY MOIST AIR OVER THE AREA (THE FIRST
70+ DEWPOINTS OF THE SEASON?). FEEL FACTOR OUTSIDE IS BAD WITH 92
TEMP/76 DEWPOINT AT 3 PM AT MEM.

THIS SAME PATTERN SETS UP FOR TUESDAY WITH WAVES OF SHRA/TSRA MOVING
UP WITH THE MOIST LOW-LEVEL FLOW...SPREADING NORTHWARD ACROSS THE
AREA. FEEL IT APPROPRIATE TO GO CHANCE POPS FOR TUESDAY MOST AREAS
AS NOTHING REALLY CHANGES ATMOSPHERIC-WISE COMPARED TO TODAY...AND
PLENTY OF OLD BOUNDARIES WILL BE AROUND AS WELL.

BEST RAIN CHANCE COMES IN FOR WEDNESDAY AS A FRONT APPROACHES THE
AREA...DROPPING DEWPOINTS A GOOD 10 DEGREES (THANKFULLY) WITH
PASSAGE AND ENDING THE RAIN THREAT FOR A WHILE. EXPECT DRY
CONDITIONS WITH NEAR/SLIGHTLY BELOW NORMAL TEMPS FROM THURSDAY
THROUGH DAY 7. MRF INDICATES THE NEXT DISTURBANCE MOVING DOWN IN
SEMI-NWRLY FLOW DAY 7...BUT WILL LEAVE DRY FOR NOW.

WILL GENERALLY FOLLOW TEMPS IN MRF. MOS AND GRAPHICAL PRODUCT DO NOT
AGREE FOR SATURDAY...WITH GRAPHICS INDICATING MORE OF A COOLDOWN.
SINCE THE HIGH WILL BE PASSING TO THE EAST THAT DAY HOWEVER...WILL
LEAVE EXTENDED AS IS AT THIS TIME.

PRELIM DIGITS...(VERY PRELIM FIRST PERIOD)
MEM  74/89/72/84  4327
MKL  72/87/69/83  2326
JBR  71/88/70/83  2225
TUP  72/88/71/81  6537

.MEG...NONE.

JE/23

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:38 PM CDTSevere Thunderstorm WarningMEGCoahoma37 min
Jun 4, 4:22 PM CDTSevere Thunderstorm WarningMEGPanola23 min
Jun 4, 4:48 PM CDTSevere Thunderstorm WarningMEGPanola, Tate27 min
Jun 4, 4:55 PM CDTSevere Thunderstorm WarningMEGTishomingo35 min
Jun 4, 5:26 PM CDTSevere Thunderstorm WarningMEGMarshall49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.